Alert archive / Tennessee / Wind Advisories in 2008

Wind Advisory 27, NWS Memphis, TN

December 13, 20084 states

NWS Memphis, TN issued this wind advisory at Dec 13, 2008, 3:50 PM CST for 4 states. It took effect at Dec 13, 2008, 6:00 PM CST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2008, 3:50 PM CST (21:50 UTC)
In effect from
Dec 13, 2008, 6:00 PM CST
Expired
Dec 14, 2008, 6:40 PM CST
In force
25 hr
Issued by
NWS Memphis, TN
All 41 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Benton County, MS, Coahoma County, MS, DeSoto County, MS, Marshall County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 15 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2008-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2008-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 304 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
304 m²/s²
0-3 km storm-relative helicity
414 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMEG 132150
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
350 PM CST SAT DEC 13 2008

...STRONG SOUTHERLY WINDS EXPECTED OVER MUCH OF THE MIDSOUTH
TONIGHT INTO SUNDAY...

.AN APPROACHING LOW PRESSURE SYSTEM WILL BRING STRONG WINDS INTO
THE MIDSOUTH BEGINNING TONIGHT.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-140600-
/O.NEW.KMEG.WI.Y.0027.081214T0000Z-081215T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE
350 PM CST SAT DEC 13 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST SUNDAY. 

STRONG SOUTHERLY WINDS AROUND 25 MPH WITH GUSTS TO 40 MPH ARE
POSSIBLE BEGINNING THIS EVENING. THE STRONG WINDS WILL CONTINUE
DURING THE DAY SUNDAY.

THESE WINDS MAY BLOW AROUND UNSECURED ITEMS SUCH AS TRASH CANS
AND OUTDOOR LAWN FURNITURE. A FEW TREE LIMBS MAY ALSO BE BLOWN
DOWN.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

MSZ001>003-007-008-010>012-020-TNZ001>004-019>021-048>055-088>090-
140600-
/O.NEW.KMEG.WI.Y.0027.081214T1200Z-081215T0000Z/
DESOTO-MARSHALL-BENTON MS-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-
TALLAHATCHIE-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-
LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-
DECATUR-SHELBY-FAYETTE-HARDEMAN-
INCLUDING THE CITIES OF...SOUTHAVEN...OLIVE BRANCH...TUNICA...
CLARKSDALE...BATESVILLE...UNION CITY...MARTIN...DRESDEN...PARIS...
DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...JACKSON...
LEXINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...
MILLINGTON...SOMERVILLE...BOLIVAR
350 PM CST SAT DEC 13 2008

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY. 

STRONG SOUTHERLY WINDS AROUND 25 MPH WITH GUSTS TO NEAR 40 MPH
WILL BE POSSIBLE DURING THE DAY SUNDAY.

THESE WINDS MAY BLOW AROUND UNSECURED ITEMS SUCH AS TRASH CANS
AND OUTDOOR LAWN FURNITURE. A FEW TREE LIMBS MAY ALSO BE BLOWN
DOWN.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KRM
5 follow-up statements
000 
WWUS74 KMEG 140419
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1019 PM CST SAT DEC 13 2008

...STRONG SOUTHERLY WINDS EXPECTED OVER MUCH OF THE MIDSOUTH
OVERNIGHT AND SUNDAY...

.AN APPROACHING LOW PRESSURE SYSTEM WILL BRING STRONG WINDS INTO
THE MIDSOUTH BEGINNING OVERNIGHT.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-141200-
/O.CON.KMEG.WI.Y.0027.000000T0000Z-081215T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE
1019 PM CST SAT DEC 13 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SUNDAY. 

STRONG SOUTHERLY WINDS AROUND 25 MPH WITH GUSTS TO 40 MPH ARE
POSSIBLE OVERNIGHT. THE STRONG WINDS WILL CONTINUE DURING THE DAY
SUNDAY.

THESE WINDS MAY BLOW AROUND UNSECURED ITEMS SUCH AS TRASH CANS
AND OUTDOOR LAWN FURNITURE. A FEW TREE LIMBS MAY ALSO BE BLOWN
DOWN.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

MSZ001>003-007-008-010>012-020-TNZ001>004-019>021-048>055-088>090-
141200-
/O.CON.KMEG.WI.Y.0027.081214T1200Z-081215T0000Z/
DESOTO-MARSHALL-BENTON MS-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-
TALLAHATCHIE-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-
LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-
DECATUR-SHELBY-FAYETTE-HARDEMAN-
INCLUDING THE CITIES OF...SOUTHAVEN...OLIVE BRANCH...TUNICA...
CLARKSDALE...BATESVILLE...UNION CITY...MARTIN...DRESDEN...PARIS...
DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...JACKSON...
LEXINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...
MILLINGTON...SOMERVILLE...BOLIVAR
1019 PM CST SAT DEC 13 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY. 

STRONG SOUTHERLY WINDS AROUND 25 MPH WITH GUSTS TO NEAR 40 MPH
WILL BE POSSIBLE DURING THE DAY SUNDAY.

THESE WINDS MAY BLOW AROUND UNSECURED ITEMS SUCH AS TRASH CANS
AND OUTDOOR LAWN FURNITURE. A FEW TREE LIMBS MAY ALSO BE BLOWN
DOWN.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KMEG 141016
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
416 AM CST SUN DEC 14 2008

...STRONG AND GUSTY SOUTHERLY WINDS EXPECTED OVER MUCH OF THE
MID-SOUTH TODAY INTO THIS EVENING...

.THE COMBINATION OF LOW PRESSURE OVER THE PLAINS AND HIGH
PRESSURE OFF THE ATLANTIC COAST WILL PRODUCE STRONG AND GUSTY
SOUTH WINDS ACROSS MUCH OF THE MID-SOUTH TODAY AND THIS EVENING.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-141800-
/O.EXT.KMEG.WI.Y.0027.000000T0000Z-081215T0400Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE
416 AM CST SUN DEC 14 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CST THIS EVENING. 

STRONG SOUTHERLY WINDS AROUND 25 TO 30 MPH WITH GUSTS TO NEAR 45
MPH WILL OCCUR TODAY INTO THIS EVENING.

THESE WINDS MAY BLOW AROUND UNSECURED ITEMS SUCH AS TRASH CANS
AND OUTDOOR LAWN FURNITURE. SOME TREE LIMBS MAY ALSO BE BLOWN
DOWN...POSSIBLY FALLING ON POWER LINES RESULTING IN POWER OUTAGES
IN A FEW LOCATIONS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

MSZ001>003-007-008-010>012-020-TNZ001>004-019>021-048>055-088>090-
141800-
/O.EXT.KMEG.WI.Y.0027.081214T1007Z-081215T0400Z/
DESOTO-MARSHALL-BENTON MS-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-
TALLAHATCHIE-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-
LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-
DECATUR-SHELBY-FAYETTE-HARDEMAN-
INCLUDING THE CITIES OF...SOUTHAVEN...OLIVE BRANCH...TUNICA...
CLARKSDALE...BATESVILLE...UNION CITY...MARTIN...DRESDEN...PARIS...
DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...JACKSON...
LEXINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...
MILLINGTON...SOMERVILLE...BOLIVAR
416 AM CST SUN DEC 14 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CST THIS EVENING. 

STRONG SOUTHERLY WINDS AROUND 25 TO 30 MPH WITH GUSTS TO NEAR 45
MPH WILL OCCUR TODAY INTO THIS EVENING.

THESE WINDS MAY BLOW AROUND UNSECURED ITEMS SUCH AS TRASH CANS
AND OUTDOOR LAWN FURNITURE. SOME TREE LIMBS MAY ALSO BE BLOWN
DOWN...POSSIBLY FALLING ON POWER LINES RESULTING IN POWER OUTAGES
IN A FEW LOCATIONS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

JCL
000 
WWUS74 KMEG 141654
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1054 AM CST SUN DEC 14 2008

...STRONG AND GUSTY SOUTHERLY WINDS EXPECTED OVER MUCH OF THE MID-
SOUTH THIS AFTERNOON INTO THIS EVENING...

.THE COMBINATION OF LOW PRESSURE OVER THE PLAINS AND HIGH
PRESSURE OFF THE ATLANTIC COAST WILL PRODUCE STRONG AND GUSTY
SOUTH WINDS ACROSS MUCH OF THE MID-SOUTH THIS AFTERNOON AND THIS EVENING.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-150100-
/O.CON.KMEG.WI.Y.0027.000000T0000Z-081215T0400Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE
1054 AM CST SUN DEC 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING. 

STRONG SOUTHERLY WINDS AROUND 25 TO 30 MPH WITH GUSTS TO NEAR
45 MPH WILL OCCUR TODAY INTO THIS EVENING.

THESE WINDS MAY BLOW AROUND UNSECURED ITEMS SUCH AS TRASH CANS
AND OUTDOOR LAWN FURNITURE. SOME TREE LIMBS MAY ALSO BE BLOWN
DOWN...POSSIBLY FALLING ON POWER LINES RESULTING IN POWER OUTAGES
IN A FEW LOCATIONS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

MSZ001>003-007-008-010>012-020-TNZ001>004-019>021-048>055-088>090-
150100-
/O.CON.KMEG.WI.Y.0027.000000T0000Z-081215T0400Z/
DESOTO-MARSHALL-BENTON MS-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-
TALLAHATCHIE-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-
LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-
DECATUR-SHELBY-FAYETTE-HARDEMAN-
INCLUDING THE CITIES OF...SOUTHAVEN...OLIVE BRANCH...TUNICA...
CLARKSDALE...BATESVILLE...UNION CITY...MARTIN...DRESDEN...PARIS...
DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...JACKSON...
LEXINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...
MILLINGTON...SOMERVILLE...BOLIVAR
1054 AM CST SUN DEC 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING. 

STRONG SOUTHERLY WINDS AROUND 25 TO 30 MPH WITH GUSTS TO NEAR
45 MPH WILL OCCUR TODAY INTO THIS EVENING.

THESE WINDS MAY BLOW AROUND UNSECURED ITEMS SUCH AS TRASH CANS
AND OUTDOOR LAWN FURNITURE. SOME TREE LIMBS MAY ALSO BE BLOWN
DOWN...POSSIBLY FALLING ON POWER LINES RESULTING IN POWER OUTAGES
IN A FEW LOCATIONS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KRM
000 
WWUS74 KMEG 141656
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1056 AM CST SUN DEC 14 2008

...STRONG AND GUSTY SOUTHERLY WINDS EXPECTED OVER MUCH OF THE MID-
 SOUTH THIS AFTERNOON INTO THIS EVENING...

.THE COMBINATION OF LOW PRESSURE OVER THE PLAINS AND HIGH
PRESSURE OFF THE ATLANTIC COAST WILL PRODUCE STRONG AND GUSTY
SOUTH WINDS ACROSS MUCH OF THE MID-SOUTH THIS AFTERNOON AND THIS
EVENING.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-150100-
/O.CON.KMEG.WI.Y.0027.000000T0000Z-081215T0400Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE
1056 AM CST SUN DEC 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING. 

STRONG SOUTHERLY WINDS AROUND 25 TO 30 MPH WITH GUSTS TO NEAR
45 MPH WILL OCCUR THIS AFTERNOON INTO THIS EVENING.

THESE WINDS MAY BLOW AROUND UNSECURED ITEMS SUCH AS TRASH CANS
AND OUTDOOR LAWN FURNITURE. SOME TREE LIMBS MAY ALSO BE BLOWN
DOWN...POSSIBLY FALLING ON POWER LINES RESULTING IN POWER OUTAGES
IN A FEW LOCATIONS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

MSZ001>003-007-008-010>012-020-TNZ001>004-019>021-048>055-088>090-
150100-
/O.CON.KMEG.WI.Y.0027.000000T0000Z-081215T0400Z/
DESOTO-MARSHALL-BENTON MS-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-
TALLAHATCHIE-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-
LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-
DECATUR-SHELBY-FAYETTE-HARDEMAN-
INCLUDING THE CITIES OF...SOUTHAVEN...OLIVE BRANCH...TUNICA...
CLARKSDALE...BATESVILLE...UNION CITY...MARTIN...DRESDEN...PARIS...
DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...JACKSON...
LEXINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...
MILLINGTON...SOMERVILLE...BOLIVAR
1056 AM CST SUN DEC 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING. 

STRONG SOUTHERLY WINDS AROUND 25 TO 30 MPH WITH GUSTS TO NEAR
45 MPH WILL OCCUR THIS AFTERNOON INTO THIS EVENING.

THESE WINDS MAY BLOW AROUND UNSECURED ITEMS SUCH AS TRASH CANS
AND OUTDOOR LAWN FURNITURE. SOME TREE LIMBS MAY ALSO BE BLOWN
DOWN...POSSIBLY FALLING ON POWER LINES RESULTING IN POWER OUTAGES
IN A FEW LOCATIONS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KRM
000 
WWUS74 KMEG 150040
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
640 PM CST SUN DEC 14 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>003-007-008-010>012-020-TNZ001>004-019>021-048>055-088>090-
150145-
/O.CAN.KMEG.WI.Y.0027.000000T0000Z-081215T0400Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-
TALLAHATCHIE-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-
LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-
DECATUR-SHELBY-FAYETTE-HARDEMAN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
TUNICA...CLARKSDALE...BATESVILLE...UNION CITY...MARTIN...
DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...
COVINGTON...JACKSON...LEXINGTON...BARTLETT...GERMANTOWN...
COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR
640 PM CST SUN DEC 14 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND
ADVISORY. 

SOUTHERLY WINDS HAVE DECREASED BELOW ADVISORY CRITERIA THIS
EVENING...THUS THE WIND ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Dec 13, 3:20 PM CST, 30 minutes earlier.

Area forecast discussion, Dec 13, 3:20 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
320 PM CST SAT DEC 13 2008

.DISCUSSION...

SOUTHERLY WINDS ARE PICKING UP ACROSS MUCH OF THE CWA. SPEEDS WILL
CONTINUE TO BE STRONG INTO SUNDAY. WILL LIKELY ISSUE A WIND
ADVISORY FOR WESTERN SECTIONS OF THE MIDSOUTH THROUGH THE DAY
SUNDAY. THE SOUTHERLY WINDS ARE BRINGING AN INCREASE IN MOISTURE
INTO THE MIDSOUTH. THERE COULD BE SOME ISOLATED TO SCATTERED
SHOWERS DEVELOP OVER EAST ARKANSAS AND THE MISSOURI BOOTHEEL AFTER
MIDNIGHT. OTHERWISE...ONLY EXPECT AN INCREASE IN CLOUDS. LOWS WILL
BE WARMER TONIGHT WITH READINGS IN THE 40S.

BY SUNDAY...STRONG SOUTHERLY WINDS WILL LIKELY SPREAD ACROSS ENTIRE
CWA. THIS WILL HELP BOOST TEMPERATURES INTO THE 60S FOR HIGHS. A
COLD FRONT WILL BEGIN TO APPROACH FROM THE NORTHWEST. SCATTERED
SHOWERS WITH MAYBE A FEW THUNDERSTORMS COULD AFFECT WESTERN SECTIONS
OF THE CWA DURING THE DAY.

SUNDAY NIGHT...BETTER CHANCES FOR RAIN WILL OCCUR AS THE FRONT
BEGINS TO PUSH INTO NORTHEAST ARKANSAS WELL AFTER MIDNIGHT.
TEMPERATURES WILL DRAMATICALLY FALL BEHIND THE FRONT. LOWS WILL BE
TRICKY AS PLACEMENT OF FRONT COULD MEAN A DIFFERENCE IN 15 TO 20
DEGREES. EXPECT NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL TO HAVE
LOWS IN THE UPPER 30S TO MID 40S WHILE THE REST OF CWA WILL SEE WARM
TEMPERATURES WITH READINGS IN THE MID TO UPPER 50S.

MONDAY...MODELS HAVE COME CLOSER ON A COMMON SOLUTION. COLD FRONT
WILL CONTINUE TO PUSH THROUGH THE CWA DURING THE DAY. TEMPERATURES
WILL PLUMMET BEHIND THE FRONT. HIGHS IN MEM AND MKL WILL LIKELY
OCCUR DURING THE MORNING AS TEMPERATURES WILL FALL INTO THE UPPER
30S DURING THE AFTERNOON HOURS. FOR NORTHEAST
MISSISSIPPI...TEMPERATURES WILL STAY MILD THROUGHOUT THE DAY AS THE
FRONT WILL LIKELY NOT MOVE THROUGH THIS AREA UNTIL 21Z OR LATER.
EXPECT HIGHS IN THE 60S...POSSIBLY APPROACHING 70 DEGREES DEPENDING
HOW MUCH RAIN AND CLOUD COVER IS AHEAD OF THE FRONT. FOR NORTHEAST
ARKANSAS AND THE MISSOURI BOOTHEEL...RAIN WILL LIKELY CHANGEOVER TO
FREEZING RAIN BETWEEN 15 AND 18Z. MAIN QUESTION FOR NORTHEAST
ARKANSAS WILL BE HOW DEEP WILL THE COLD AIR BE. NAM IS THE COLDEST
OF THE MODELS WITH THE ECMWF BEING IN THE MIDDLE AND THE GFS BEING
THE WARM ONE. ALL INDICATE FREEZING RAIN BY MONDAY AFTERNOON THROUGH
MONDAY NIGHT MAYBE EARLY TUESDAY. HOWEVER...SINCE THE NAM IS COLDER
THERE COULD BE A CHANGEOVER TO SLEET OR SNOW LATE MONDAY AFTERNOON
INTO MONDAY NIGHT. THE CONFIDENCE IS NOT AS HIGH WITH THIS SCENARIO.
HOWEVER...CONFIDENCE IS GROWING WITH THE FREEZING RAIN POTENTIAL.

BY MONDAY NIGHT...THE FREEZING LINE COULD COME AS FAR SOUTH AS THE
THE MEMPHIS METRO AREA. HOW MUCH PRECIP IS STILL AROUND BEHIND THE
FRONT REMAINS A QUESTION AS WELL. COULD JUST BE DRIZZLE OR FREEZING
DRIZZLE IF ITS COLD ENOUGH. THE GFS ACTUALLY BRINGS WARMER
TEMPERATURES INTO THE AREA AS IT TRIES TO DEVELOP A LOW ALONG THE
FRONT. THIS SOLUTION SEEMS TO BE AN OUTLIER AS THE NAM AND ECMWF
KEEP THE COLD AIR OVER THE AREA. WILL LEAN TOWARD THE ECMWF SINCE IT
SEEMS TO BE IN THE MIDDLE. LOWS WILL BE IN THE UPPER 20S TO UPPER
30S.

BY TUESDAY...FRONT WILL LIFT BACK NORTH. THIS WILL BRING THE
FREEZING LINE BACK TO THE NORTH. EXPECT THERE WILL STILL BE A THREAT
OF FREEZING RAIN DURING THE MORNING ACROSS NORTHEAST ARKANSAS...THE
MISSOURI BOOTHEEL...MAYBE NORTHWEST TENNESSEE. BY LATE TUESDAY
AFTERNOON...PRECIP SHOULD TOTALLY CHANGE BACK TO RAIN.

TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...FRONT WILL SINK BACK TO THE
SOUTH. THERE IS A POSSIBILITY OF THAT CHANGEOVER COULD OCCUR AGAIN
TUESDAY NIGHT OVER NORTHWESTERN PORTIONS OF THE CWA. BUT CONFIDENCE
IS STILL LOW AT THIS POINT FOR TUESDAY NIGHT AND BEYOND.

BY THURSDAY...THE FRONT WILL LIFT BACK NORTHWARD AS A WARM FRONT.
BOTH THE GFS AND ECMWF AGREE ON THIS SOLUTION THUS WARMER AIR WILL
MOVE INTO THE CWA ENDING THE WINTER PRECIP THREAT.

THURSDAY NIGHT WILL BE WARMER AS THE WARM FRONT IS WELL TO THE
NORTH. BY FRIDAY AND FRIDAY NIGHT...THE COLD FRONT WILL MOVING
THROUGH THE CWA BRINGING A CONTINUED CHANCE OF RAIN. HIGH PRESSURE
THEN SHOULD BUILD INTO THE REGION BY SATURDAY.

KRM

&&

.AVIATION...
18Z TAF CYCLE

VFR CONDITIONS WILL PERSIST AT ALL TAF SITES THROUGH SUNDAY
MORNING OTHER THAN OCCASSIONAL MVFR CONDITIONS POSSIBLE AT
JONESBORO AFTER 10Z. THE PRIMARY PROBLEMS DURING THIS TAF CYCLE
WILL BE WITH INCREASING SOUTH WINDS WHICH SHOULD BECOME SUSTAINED
AT 20 KTS WITH GUSTS UP TO 30 KTS BECOMING COMMON LATER THIS
AFTERNOON AND CONTINUING THROUGH THE PERIOD. IN FACT...JBR MAY
GUST UP TO 35 KTS LATE TONIGHT THROUGH 18Z TOMORROW.

JLH

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  47  63  57  57 /  10  20  60  70
MKL  43  62  55  55 /  10  20  60  80
JBR  45  62  37  37 /  20  30  80  90
TUP  40  62  58  64 /   0  10  40  60

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 6 PM CST SUNDAY FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL 6 PM CST SUNDAY FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY FROM 6 AM TO 6 PM CST SUNDAY FOR BENTON MS-COAHOMA-
     DESOTO-MARSHALL-PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA.

TN...WIND ADVISORY FROM 6 AM TO 6 PM CST SUNDAY FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HAYWOOD-
     HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-OBION-SHELBY-TIPTON-
     WEAKLEY.

&&
Hazardous weather outlook, Dec 13, 3:03 AM CST, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
303 AM CST SAT DEC 13 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-141115-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
303 AM CST SAT DEC 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

STRONG SOUTH TO SOUTHEAST WINDS WITH WIND GUSTS NEAR 40 MPH ARE
POSSIBLE LATE THIS AFTERNOON AND TONIGHT GENERALLY ALONG AND WEST
OF THE MISSISSIPPI RIVER. A WIND ADVISORY MAY BE NECESSARY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG SOUTH WINDS WITH WIND GUSTS NEAR 40 MPH ARE LIKELY SUNDAY
INTO SUNDAY NIGHT ACROSS MUCH OF THE MIDSOUTH AND FORECAST
AREA...ESPECIALLY ALONG AND WEST OF THE MISSISSIPPI RIVER. A WIND
ADVISORY WILL LIKELY BE NEEDED.

FREEZING RAIN IS POSSIBLE MONDAY THROUGH TUESDAY MORNING NORTH OF
A HARRISBURG ARKANSAS TO PARIS TENNESSEE AS A STRONG COLD FRONT
MOVES THROUGH THE AREA. SOME ICE ACCUMULATIONS ARE POSSIBLE AND
MAY MAKE TRAVEL HAZARDOUS. WINTER WEATHER WATCHES...WARNINGS...OR
ADVISORIES MAY BE NEEDED.

FREEZING RAIN MAY ALSO BE POSSIBLE OVER FAR NORTHEAST ARKANSAS...
THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE TUESDAY NIGHT INTO
EARLY WEDNESDAY AS ANOTHER LOW PRESSURE DISTURBANCE MOVES THROUGH
THE AREA.

THERE IS MUCH UNCERTAINTY WITH THE POTENTIAL FOR FREEZING RAIN OVER
THE NEXT SEVERAL DAYS. ALL INTERESTED PERSONS ARE ENCOURAGED TO
PAY CLOSE ATTENTION TO THE LATEST FORECASTS AND PRODUCTS FOR
FURTHER UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

MBS

In the hours before

Special weather statement, Dec 13, 3:43 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
343 PM CST SAT DEC 13 2008

ARZ008-009-017-018-026>028-035-036-MOZ113-115-TNZ001>004-019>021-
048>052-088-141200-
CARROLL-CLAY-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DUNKLIN-DYER-
GIBSON-GREENE-HAYWOOD-HENRY-LAKE-LAUDERDALE-LAWRENCE-MADISON-
MISSISSIPPI-OBION-PEMISCOT-POINSETT-RANDOLPH-SHELBY-TIPTON-
WEAKLEY-
INCLUDING THE CITIES OF...BARTLETT...BLYTHEVILLE...
CARUTHERSVILLE...COLLIERVILLE...COVINGTON...DRESDEN...DYERSBURG...
GERMANTOWN...HARRISBURG...HUMBOLDT...HUNTINGDON...JACKSON...
JONESBORO...KENNETT...MARTIN...MEMPHIS...MILAN...MILLINGTON...
PARAGOULD...PARIS...UNION CITY...WALNUT RIDGE...WEST MEMPHIS...
WYNNE
343 PM CST SAT DEC 13 2008

...WINTER WEATHER POSSIBLE MONDAY THROUGH TUESDAY NIGHT...

THE POTENTIAL FOR WINTER WEATHER EXISTS EARLY NEXT WEEK. A STRONG
COLD FRONT WILL USHER MUCH COLDER AIR INTO THE REGION MONDAY.
TEMPERATURES WILL PLUMMET AROUND 20 DEGREES IN A SHORT PERIOD OF
TIME FOLLOWING THE FRONTAL PASSAGE...CHANGING RAIN OVER TO
FREEZING RAIN ON MONDAY...MAINLY OVER NORTHEAST ARKANSAS AND THE
MISSOURI BOOTHEEL.

BY MONDAY NIGHT...THE FREEZING LINE MAY SINK FURTHER INTO THE
MIDSOUTH CHANGING RAIN OVER TO FREEZING RAIN IN AREAS AROUND THE
INTERSTATE 40 CORRIDOR NORTHWARD. IN ADDITION...TEMPERATURES
ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL MAY DROP INTO
THE 20S CHANGING FREEZING RAIN TO SLEET...POSSIBLY EVEN SNOW.

THE FRONT WILL BEGIN TO LIFT BACK NORTHWARD DURING THE DAY ON
TUESDAY. THIS WILL ALLOW TEMPERATURES TO WARM BACK ABOVE
FREEZING...CHANGING WINTER PRECIPITATION BACK TO RAIN. THIS MAY
TAKE MOST OF THE DAY ON TUESDAY TO OCCUR ACROSS EXTREME NORTHERN
AREAS OF THE MIDSOUTH.

TEMPERATURES ACROSS EXTREME NORTHEAST ARKANSAS...THE MISSOURI
BOOTHEEL AND EXTREME NORTHWEST TENNESSEE COULD POSSIBLY DROP BELOW
FREEZING AGAIN TUESDAY NIGHT. THIS COULD CHANGE RAIN BACK TO
FREEZING RAIN. HOWEVER AFTER SUNRISE WEDNESDAY...TEMPERATURES
SHOULD RETURN TO ABOVE FREEZING ENDING THE THREAT OF ICE.

ICE ACCUMULATIONS ARE POSSIBLE DURING THE MONDAY AND TUESDAY NIGHT
TIME FRAME. SOME SLEET MAY ACCUMULATE AS WELL...MAINLY ACROSS
EXTREME NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. LITTLE IF
ANY SNOW ACCUMULATION IS EXPECTED AT THIS TIME.

ICE ACCUMULATIONS CAN CREATE HEAVY LOADS ON TREE LIMBS AND POWER
LINES...POSSIBLY CAUSING THEM TO FALL. IN ADDITION...VERY
DIFFICULT DRIVING CONDITIONS MAY DEVELOP.

IF ROAD ICING DOES OCCUR...PLEASE REMEMBER TO ALLOW EXTRA TIME TO
REACH YOUR DESTINATION.

DETAILS CONCERNING THE EXACT TIMING...LOCATION...AND AMOUNTS OF
WINTER PRECIPITATION WILL BECOME MORE CERTAIN AS THE EVENT DRAWS
CLOSER. LISTEN FOR LATER FORECASTS AND STATEMENTS.

KRM

Nearby

Wind Advisories in Tennessee, 2008Wind Advisories in Arkansas, 2008Wind Advisories in Mississippi, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.